Mississippi, 2006

Damaging Winds in Mississippi, June 1, 2006

June 1, 2006 · NWS MEG · 2 events in 2 counties and zones

2 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Jun 1, 2:24 PM CST, 3 hours 11 minutes earlier.

Area forecast discussion, Jun 1, 2:24 PM CST, 3 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
324 PM CDT THU JUN 1 2006

.DISCUSSION...20Z SURFACE ANALYSIS PLACES A WEAK SURFACE COLD
FRONT ALONG I-44 FROM ST LOUIS TO OKLAHOMA CITY. VISIBLE
SATELLITE/WSR-88D TRENDS SHOW SCATTERED SHOWERS AND THUNDERSTORMS
ALONG AND AHEAD OF THE COLD FRONT IN THE WARM AND MOIST UNSTABLE
AIR MASS ACROSS THE LOWER MISSISSIPPI VALLEY. MAIN CONCERNS THIS
FORECAST PACKAGE IS CONVECTIVE POTENTIAL THROUGH FRIDAY.

TONIGHT...COLD FRONT WILL BEGIN TO MOVE ACROSS THE MID SOUTH
TONIGHT. ANY ONGOING CONVECTION SHOULD BEGIN TO DIMINISH IN
INTENSITY A BIT ACROSS THE MID SOUTH WITH THE LOSS OF DAYTIME
HEATING. 700-500 MB LAYER MID LEVEL LAPSE RATES WILL REMAIN WEAK
AROUND 6 C/KM ALONG WITH MID/UPPER LEVEL FORCING REMAINING FURTHER
NORTH ACROSS THE OHIO VALLEY. AS A RESULT...THINK THAT MOST IF
NOT ALL STORMS SHOULD REMAIN BELOW SEVERE LIMITS WITH INSTABILITY
DECREASING AS THE NIGHT PROGRESSES. BASED ON CURRENT CONVECTIVE
TRENDS WILL GO WITH SCATTERED POPS FOR THE EVENING HOURS WITH
CHANCES TAPERING OFF A BIT AFTER MIDNIGHT.

FRIDAY...A WEAK COLD FRONT WITH A TRAILING UPPER LEVEL TROUGH WILL
SLIDE THROUGH THE MID SOUTH DURING THE DAY ON FRIDAY. SHOWERS AND
THUNDERSTORMS WILL DEVELOP DURING THE DAY WITH THE MOIST AND
UNSTABLE ATMOSPHERE IN PLACE AND A SURFACE/UPPER LEVEL BOUNDARY
PROVIDING A LIFTING MECHANISM FOR ANY CONVECTION. EVEN WITH
MUCAPES AROUND 3000 J/KG AND LI/S AROUND -3...WEAK MID 700-500 MB
LAYER MID LEVEL LAPSE RATES AROUND 6 C/KM AND WEAK WINDS ALOFT
SHOULD KEEP MOST IF NOT ALL THUNDERSTORMS JUST BELOW SEVERE LIMITS.

FRIDAY NIGHT THROUGH SUNDAY...HIGH PRESSURE WILL BEGIN TO BUILD
BACK IN ACROSS THE FORECAST AREA. TEMPERATURES WILL BE AT OR JUST
SLIGHTLY BELOW CLIMATOLOGICAL NORMAL VALUES FOR JUNE WITH 850 MB
TEMPERATURES AROUND 13C SUPPORTING TEMPERATURES IN THE LOW/MIDDLE
80S.

MONDAY THROUGH THURSDAY...LONG RANGE UPPER AIR PATTERN ACROSS
NORTH AMERICA WILL FEATURE A BLOCKING RIDGE ACROSS THE WESTERN
UNITED STATES AND A TROUGH ACROSS THE EAST HALF OF THE COUNTRY.
LATEST 00Z GFS/EUROPEAN RUN STILL ADVERTISING BLOCKING RIDGE
TRYING TO TRANSLATE EAST LATE IN THE PERIOD. HOWEVER...AN UPPER
LEVEL CANADIAN LOW MAY DIVE INTO THE OHIO VALLEY KEEPING THE MID
SOUTH IN NORTHWEST FLOW ALOFT. WILL KEEP A SLIGHT CHANCE OF
SHOWERS AND THUNDERSTORMS IN FOR WEDNESDAY AND WEDNESDAY NIGHT AND
KEEP POPS OUT ELSEWHERE IN THE LONG RANGE FORECAST. &&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Jun 1, 2:42 PM CST, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
342 PM CDT THU JUN 1 2006

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-021100-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
342 PM CDT THU JUN 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

A COLD FRONT WILL BEGIN TO APPROACH THE MID SOUTH TONIGHT. SHOWERS
AND THUNDERSTORMS WILL DEVELOP OUT AHEAD OF THE FRONT. A
THUNDERSTORM OR TWO MAY BECOME SEVERE WITH DAMAGING
WINDS IN EXCESS OF 60 MPH...AND UP TO QUARTER SIZE HAIL AS THE
SEVERE WEATHER THREATS DURING THE EVENING HOURS. IN ADDITION...SLOW
MOVING THUNDERSTORMS MAY PRODUCE HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE COLD FRONT WILL LINGER ACROSS NORTHEAST MISSISSIPPI ON FRIDAY.
SOME STORMS COULD BE STRONG WITH SMALL HAIL AND GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

In the hours before

Special weather statement, Jun 1, 11:57 AM CST, 5 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1257 PM CDT THU JUN 1 2006

ARZ026-027-011830-
CRAIGHEAD AR-POINSETT AR-
1257 PM CDT THU JUN 1 2006

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CRAIGHEAD AND POINSETT
COUNTIES.

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 3 MILES SOUTHWEST OF GREENFIELD AT
1257 PM CDT...MOVING NORTHEAST AT 10 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
ALSO OCCUR WITH THIS THUNDERSTORM. SEEK SHELTER INSIDE UNTIL THE
STORM HAS PASSED DUE TO THE OCCURRENCE OF DANGEROUS LIGHTNING.

PEOPLE IN CRAIGHEAD AND POINSETT COUNTIES SHOULD MONITOR THIS STORM
CLOSELY.
Special weather statement, Jun 1, 12:00 PM CST, 5 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
100 PM CDT THU JUN 1 2006

ARZ036-011820-
CRITTENDEN AR-
100 PM CDT THU JUN 1 2006

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CRITTENDEN COUNTY.

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER TURRELL AT 100 PM CDT...MOVING
NORTHEAST AT 20 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM. SEEK SHELTER INSIDE UNTIL THE
STORM HAS PASSED DUE TO THE OCCURRENCE OF DANGEROUS LIGHTNING.

PEOPLE IN CRITTENDEN COUNTY...INCLUDING THE CITY OF TURRELL...SHOULD
MONITOR THIS STORM CLOSELY.
Special weather statement, Jun 1, 12:35 PM CST, 5 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
135 PM CDT THU JUN 1 2006

ARZ026-011900-
CRAIGHEAD AR-
135 PM CDT THU JUN 1 2006

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CRAIGHEAD COUNTY.

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER BAY AT 135 PM CDT...MOVING
NORTHEAST AT 20 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM. SEEK SHELTER INSIDE UNTIL THE
STORM HAS PASSED.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE.

PEOPLE IN CRAIGHEAD COUNTY...INCLUDING THE CITIES OF BAY...
BROOKLAND...LAKE CITY AND MONETTE...SHOULD MONITOR THIS STORM
CLOSELY.
Special weather statement, Jun 1, 1:04 PM CST, 4 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
204 PM CDT THU JUN 1 2006

ARZ028-TNZ048-011930-
MISSISSIPPI AR-LAUDERDALE TN-
204 PM CDT THU JUN 1 2006

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...LAUDERDALE AND MISSISSIPPI
COUNTIES.

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 4 MILES NORTHEAST OF WILSON AT 204 PM
CDT...MOVING NORTHEAST AT 20 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM. SEEK SHELTER INSIDE UNTIL THE
STORM HAS PASSED.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE.

PEOPLE IN LAUDERDALE AND MISSISSIPPI COUNTIES...INCLUDING THE CITY OF
WILSON...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Jun 1, 4:55 PM CST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
555 PM CDT THU JUN 1 2006

MSZ021-012330-
YALOBUSHA MS-
555 PM CDT THU JUN 1 2006

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...YALOBUSHA COUNTY.

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 5 MILES SOUTHEAST OF SCOBEY AT 555 PM
CDT...MOVING NORTHEAST AT 10 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN YALOBUSHA COUNTY SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Jun 1, 5:08 PM CST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
608 PM CDT THU JUN 1 2006

MSZ016-017-024-012345-
LEE MS-ITAWAMBA MS-MONROE MS-
608 PM CDT THU JUN 1 2006

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...ITAWAMBA...LEE AND MONROE
COUNTIES.

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER NETTLETON AT 608 PM CDT...MOVING
EAST AT 10 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN ITAWAMBA...LEE AND MONROE COUNTIES...INCLUDING THE CITY OF
NETTLETON...SHOULD MONITOR THIS STORM CLOSELY.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Lee

When
June 1, 5:35 PM CST to 5:40 PM CST
Where
Lee County, 1 mi N of Nettleton
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
LAW ENFORCEMENT
Coordinates
34.117, -88.633

Straight line winds knocked down tree limbs and signs 1 mile north of Nettleton.

Thunderstorm Wind, Pontotoc

When
June 1, 7:52 PM CST to 7:57 PM CST
Where
Pontotoc County, 5 mi S of Pontotoc
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
LAW ENFORCEMENT
Coordinates
34.183, -89.000

Pontotoc Sheriff's Office reported straight line winds that knocked down trees along Highway 15 5 miles south of Pontotoc.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2006Every state in 2006This day in weather historyWarnings in Mississippi, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515693, 5515753.